MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted; explanted date: device was not explanted; occupation - qa.Based on the results of our investigation, the root cause of the complaint could not be identified.Actual sample was not returned for evaluation hence we could not provide the detailed information of its actual condition.Verification of retention samples showed no similar defect or other defects visually that might lead to the complaint.Also, 3 pcs retention samples passed functional test of resistance to breakage test.Simulation of retention sample through normal aspiration, and depression also showed no encountered tilting/bending of cannula that could lead to broken cannula.Lot history file revealed no nonconformity encountered during production of the lot, and passed series of inspections for visual, dimensional and functional test.Furthermore, qc conducts outgoing inspection that includes visual, dimensional, and functional tests.Only samples passed are allowed to be shipped.(b)(4).
 
Event or Problem Description
The user facility reported that they had an issue with the terumo 1" needle.A patient came in for their vivitrol injection, and was unable to get their scheduled dose due to the needle separating from the syringe during preparation.The nurse stated there was no package damage noted to the kit prior to preparation.Upon opening the kit, the nurse stated the dry powder vial contained, "multiple, tiny clumps." she tapped the vial on the inside of her palm and the powder was moving freely in the vial.Using the kit preparation needle and kit syringe, she withdrew the diluent (volume unknown) and inserted the needle into the powder vial.She stated as she was pushing the diluent into the powder vial, "needle went flying off," and some of the diluent sprayed out.Some of the diluent went into her eyes, however, there was no injury as result.Nurse was unable to specify which part of the needle "went flying." upon asking if the shaft of the needle separated from the hub, the nurse stated "yes".No further action was taken, and patient did not receive their scheduled dose.

Brand Name
TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
MDR Report Key10875368
Report Number3003902955-2020-00041
Device Sequence Number11478805
Product Code FMI
UDI-Device Identifier34806017509645
UDI-Public34806017509645
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K113422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberN/A
Device Catalogue NumberSG3+2025
Device Lot Number181222C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2020
Initial Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1